Oregon, 2003

Flash Flooding in Oregon, July 26, 2003

July 26, 2003 · NWS BOI · 2 events in 1 county or zone

Please see narrative from Idaho this date.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

Please see narrative from Idaho this date.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 26, 3:16 PM MST, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 26, 3:16 PM MST, 1 hour 29 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BOISE IDAHO
330 PM MDT SAT JUL 26 2003

...FLASH FLOOD WATCH UNTIL 4 AM MOST OF SW IDAHO...

UPPER DISTURBANCE OVER NE OREGON AND IDAHO WITH SPEED MAX RIGHT FROM
WINNEMUCCA NV TO BOISE TOWARDS DILLON MT THIS AFTERNOON ARE OVER
RIDING A PLUME OF VERY MOIST /PW OVER 1 INCH AND DEW PTS 55-65F/ AIR
FLOWING N SOUTHWEST IDAHO.  ISOLATED SEVERE THUNDERSTORMS EXPECTED
TONIGHT IN ERN OREGON AND SW IDAHO.

MOISTURE CONTINUES UNDER THE RIDGE WITH TS ACROSS CO AZ NV SO AS THE
RIDGE GRADUALLY NW THERE WILL STILL BE MOISTURE AVAILABLE FOR
AFTERNOON TS...THOUGH SOME INCREASED CAPPING FOR WARMING ALOFT COULD
ACT TO INHIBIT OR DELAY AFTERNOON AND EVENING TS MAINLY MON/TUE.
PATTERN CONTINUES THROUGH NEXT WEEKEND. GFS SEEMS TO BE LOOSING
MOISTURE UNDER THE RIDGE WHICH IS SUSPECT SO POPS LITTLE HIGHER THAN
GFS WOULD INDICATE.  BUSY WITH WARNING AS FLASH FLOOD WATCH SO A
SHORT AFD.

.BOI...FLASH FLOOD WATCH UNTIL 4 AM FOR MOUNTAINS AND HIGHLANDS.

=
VM
Hazardous weather outlook, Jul 26, 5:00 AM MST, 11 hours 45 minutes before
IDZ011>016-028>030-ORZ061>064-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MDT SAT JUL 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 26, 3:29 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0429 PM MDT SAT JUL 26 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0422 PM    WEISER                    ID   0.75 IN HAIL
07/26/03   WASHINGTON                     NEAR WEISER HIGH SCHOOL.
                                          PEAK WIND GUST 31MPH.

0418 PM    BURNS                     OR   0.00 IN HEAVY RAIN
07/26/03   HARNEY                         .70 INCHES IN 20 MINUTES.
                                          NO FLOODING.

0220 PM    CUPRUM                    ID   FLASH FLOOD
07/26/03   ADAMS                          INDIAN CREEK OVER FLOWED
                                          BANK. WASHED OVER BRIDGES.
                                          DAMAGE TO CITY PARK. WASHED
                                          OUT TWO FOOT BRIDGES.

PRF
Local storm report, Jul 26, 4:08 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0508 PM MDT SAT JUL 26 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    4 W OXBOW DAM             OR   FLASH FLOOD
07/26/03   BAKER                          MUD SLIDE HIGHWAY 86 3 TO
                                          4 MI SOUTHWEST OF OXBOW
                                          DAM. HIGHWAY 86  CLOSED

PRF
Local storm report, Jul 26, 4:21 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0521 PM MDT SAT JUL 26 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    VALE                      OR   1.50 IN HAIL
07/26/03   MALHEUR                        GUSTY WINDS WITH HAIL BUT
                                          NOT DAMAGING

PRF
Local storm report, Jul 26, 4:30 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
0530 PM MDT SAT JUL 26 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0527 PM    4 E VALE                  OR   2.00 IN HAIL
07/26/03   MALHEUR                        WIND GUSTS TO 50 JUST
                                          PRIOR TO THE HAIL.

PRF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Malheur

When
July 26, 4:45 PM MST to 5:00 PM MST
Where
Malheur County, Ontario
Reported by
LAW ENFORCEMENT
Coordinates
43.193, -117.623 (the zone’s center; the record gives no point)

Significant street flooding with many streets closed and rerouted...two foot deep mud slide near Foothill Dr.

Flash Flood, Malheur

When
July 26, 6:00 PM MST to 7:00 PM MST
Where
Malheur County, Harper
Reported by
TRAINED SPOTTER
Coordinates
43.193, -117.623 (the zone’s center; the record gives no point)

Mud and debris washed across Highway 20 near Harper

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2003Every state in 2003This day in weather historyWarnings in Oregon, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334594, 5334595.